You certainly are not alone. All the best to you!
Member has chosen to not make this information public.
Member not yet following any Pages.
Wed, Sep 11 6:58am · Living with Parkinson's Disease - Meet others & come say hi in Parkinson's Disease
You certainly are not alone. All the best to you!
Mon, Sep 9 7:26am · Living with Parkinson's Disease - Meet others & come say hi in Parkinson's Disease
Hi Dan. Glad to have you join the group! I’m 63 and was diagnosed last December with PD. Like you, I had been having symptoms for a year or so before I went to see my internist (who suspected I had PD) who then sent me to a neurologist. Then got the firm diagnosis. I strongly suspected that I had some neurological problem, which started with me not swinging my right arm when I walked, but it took me awhile to see my doctor. As time wore on, I became somewhat unsteady on my feet, major constipation, started to have my handwriting get uncontrollably smaller as I wrote, had problems with strength issues, difficulty getting in and out of coats, putting earrings in, some muscle rigidity and by far worse had a lot of pain in my right arm. Haven’t had the tremors at this point. My doctor said that I was in the very early stage of PD.
My neurologist put me on Carbidopa/ Levodopa and started me on 1 25-100 mg tablet 3x a day. He gradually wanted me to increase from the 1 tablet 3x a day to 2 tablets 3x a day. The increase was to happen very slowly over quite a few weeks. Anyway, when I was up to 1 1/2 tablet in am and 1 tablet in the afternoon and 1 tablet at night I started to have the same effects from the medication that you are experiencing. Light-headed, real fatigue(I am an active person and walk a lot), dizziness, felt out of it and nauseated. I was miserable. Felt like all I wanted to do was sit around and was afraid to eat for fear of more nausea. My neurologist told me to cut back to the beginning 1 tablet 3x a day. Side effects pretty much gradually disappeared. Unlike you though, the medication has pretty much eliminated my symptoms, except for the constipation(pretty severe), which I am working on. I still do have a bit of nausea from time to time during the day, but it is manageable.
To “put it into a nut shell”, I can certainly relate. Hope things get much better for you! Just wanted to pass along my experience.
Thanks so much Teresa! You always have such good information and advice! As you have read(I would imagine) my replies to the others who have written me, I have done the Miralax thing with very little success. My stools aren’t hard and dry, but soft even without the Miralax. Just doesn’t work. Will definitely watch the videos today that you have sent. You are a GREAT mentor!!!
Thank you Lisa! As you can see from my other replies, I have tried Miralax daily at my GI doctor’s suggestion, for numerous weeks from time to time. Very little if any relief. My stool is soft enough, not anything like diarrhea, even without the Miralax, but it just won’t come. I feel stuffed. Sounds strange, but I find myself wishing I had diarrhea from time to time. Sounds pretty sick to say this, doesn’t it.
Thank you also for your experience and advice. Unfortunately, as I wrote in my other reply, Miralax has not done the trick. I have tried it daily(my GI doctor recommending it daily) on and off for weeks at a time. Very little results. It is certainly not that my stool isn’t soft enough, but that it just won’t come. Never thought I’d be discussing my colon issues on a chat site. Glad you folks are all here though.
Hi everyone. Been awhile since I’ve been involved. My Parkinson’s has been doing pretty well for 2/3 of a year now with the exception of REALLY, REALLY bad constipation!!! I have been drinking a lot of water(60 oz a day), walking 5 days a week(3-4 miles each day), and trying to eat high fiber foods. Nothing seems to work much. I have taken Magnesium Citrate on a couple of occasions and tried an enema on a number of occasions too. These work for a short time, but then it is the same old, same old thing. I’ve tried Ducolax and a number of other stimulant laxatives. Same result. Not much. Last week I took the Magnesium Citrate again and this time when I drank it I had a horrible burning feeling in my upper GI tract. Had to go to ER. Did CT scan and could find nothing. Saw a GI doctor at the Mayo a few months ago and he had me do some tests and determined that I most likely have Bowl Evacuation Disorder. He ordered evaluation to see if I am a candidate for therapy. I haven’t scheduled that yet. I plan on calling his office tomorrow and request to see him again. I just feel so awful. Constipated most of the time, nausea, bloated, especially in am, and cramping. I wake up every morning feeling very bloated with considerable cramping. This is NOT normal!!! So that is my sob story. Am I going crazy? I am sincerely starting to think so. Has anyone had or have a similar experience? Your input would be greatly appreciated.
Tue, Jul 23 8:27am · Your Tips on How to Get Off to the Best Start with a New Specialist in Visiting Mayo Clinic
First, it’s @susan62 not @susan8. Thank you for making a note of this. Second, reading your reply I am led to believe that you are under the impression that I believe that the Mayo is the ONLY good clinic/hospital. That is not my opinion. There certainly are other very good ones. Personally though, because of my experience, my husband’s, my sister’s, my mother’s, my sister-in-law’s my uncle’s, my cousin’s and numerous friends, the Mayo has become the only place for us.
Since @cocoon6 is set up to be seen at Mayo, I wanted to tell what my experience has been there and offer support. Again, I never intended to give the impression that it is the ONLY place where one can get good treatment, compassion and respect.